MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-08
Medical Device Problem Codes Unintended System Motion (1430); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the large clip applier instrument involved with this complaint and completed device evaluation.Failure analysis (fa) neither replicated nor confirmed the customer reported complaint.The instrument passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly and were able to hold and snap the clip during the clip test.The instrument was fully functional and no problem was detected during the device evaluation.A review of the system and instrument logs for the procedure date of (b)(6) 2021 has been performed.There were no observed events in the system logs that would suggest a product issue and logged events are in line with normal system functionality.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: it was alleged that the large clip applier instrument presented a non-intuitive motion issue during a surgical procedure.At this time, it is unknown what caused the non-intuitive motion event to occur.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci -assisted low anterior resection procedure, there was a non-intuitive motion issue with the large clip applier instrument.The procedure was completed without reported patient harm, injury, or adverse outcome.Follow-up was performed with the surgeon, and additional information was obtained.There was non-intuitive motion while applying the clip with the large clip applier.It was unknown whether the clip was properly latched on after application of the clip, but it was noted that the surgeons were experienced and well versed on how to use the instrument.The surgeons were also not sure that the bleeding occurred due to the non-intuitive motion of the large clip applier.There was no loose cable seen during application of the clip.There was no bleeding or injury to the patient.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14520005
Report Number2955842-2022-11819
Device Sequence Number6634656
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10170704
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-08
Device Catalogue Number420230
Device Lot NumberN10170704 195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown